Alert archive / Michigan / River Flood Warnings in 2018
River Flood Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Jan 1, 2018, 12:19 AM CST for Menominee County, Michigan; Marinette County, Wisconsin. It was in force for 9 days.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2018, 12:19 AM CST (06:19 UTC)
- Expired
- Jan 10, 2018, 11:27 AM CST
- In force
- 9 days
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Menominee County, MI, Marinette County, WI
The radar
The Green Bay radar (KGRB), 112 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Menominee River near Pembine (PBIW3).
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 17 ft
- Major stage
- 18.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04066003, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
067 WGUS43 KGRB 012343 FLWGRB BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Green Bay WI 543 PM CST Mon Jan 1 2018 ...The National Weather Service in Green Bay has issued a Flood Warning for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties ...An ice jam was producing above flood stage levels along portions of the Menominee River... PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along this river need to prepare for flooding. Stay tuned for further updates on this flooding situation. && MIC109-WIC075-021443- /O.NEW.KGRB.FL.W.0001.180101T2343Z-000000T0000Z/ /PBIW3.1.ER.000000T0000Z.180101T2300Z.000000T0000Z.NO/ 543 PM CST Mon Jan 1 2018 The National Weather Service in Green Bay has issued a * Flood Warning For the Menominee River near Pembine. * At 5:00 PM Monday the stage was 16.4 feet. * Flood stage is 16.0 feet. * Impacts at 16.1 feet. An ice jam is likely occurring. Flooding affects mainly lowland and forested land adjacent to the river. Water and ice buildups may also be occurring downstream, especially near river bends and bridges. Water and ice levels may fluctuate during very cold periods. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$
4 follow-up statements
720 WGUS83 KGRB 090305 FLSGRB Flood Statement National Weather Service Green Bay WI 905 PM CST Mon Jan 8 2018 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. The next scheduled routine statement will be issued tomorrow morning. && MIC109-WIC075-091805- /O.CON.KGRB.FL.W.0001.000000T0000Z-000000T0000Z/ /PBIW3.U.IJ.180107T2342Z.000000T0000Z.000000T0000Z.UU/ 905 PM CST Mon Jan 8 2018 The Flood Warning continues for The Menominee River near Pembine. * At 8:00 PM Monday the stage was 16.4 feet. * Flood stage is 16.0 feet. * Impacts at 16.1 feet. An ice jam is likely occurring. Flooding affects mainly lowland and forested land adjacent to the river. Water and ice buildups may also be occurring downstream, especially near river bends and bridges. Water and ice levels may fluctuate during very cold periods. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$
970 WGUS83 KGRB 091655 FLSGRB Flood Statement National Weather Service Green Bay WI 1055 AM CST Tue Jan 9 2018 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. The next scheduled routine statement will be issued tomorrow morning. && MIC109-WIC075-100755- /O.CON.KGRB.FL.W.0001.000000T0000Z-000000T0000Z/ /PBIW3.1.IJ.180107T2342Z.180109T0345Z.000000T0000Z.NO/ 1055 AM CST Tue Jan 9 2018 The Flood Warning continues for The Menominee River near Pembine. * At 8:00 AM Tuesday the stage was 16.1 feet. * Flood stage is 16.0 feet. * Impacts at 16.1 feet. An ice jam is likely occurring. Flooding affects mainly lowland and forested land adjacent to the river. Water and ice buildups may also be occurring downstream, especially near river bends and bridges. Water and ice levels may fluctuate during very cold periods. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$
282 WGUS83 KGRB 100247 FLSGRB Flood Statement National Weather Service Green Bay WI 847 PM CST Tue Jan 9 2018 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. The next scheduled routine statement will be issued tomorrow morning. && MIC109-WIC075-101747- /O.CON.KGRB.FL.W.0001.000000T0000Z-000000T0000Z/ /PBIW3.U.IJ.180107T2342Z.000000T0000Z.000000T0000Z.UU/ 847 PM CST Tue Jan 9 2018 The Flood Warning continues for The Menominee River near Pembine. * At 8:00 PM Tuesday the stage was 16.2 feet. * Flood stage is 16.0 feet. * Impacts at 16.1 feet. An ice jam is likely occurring. Flooding affects mainly lowland and forested land adjacent to the river. Water and ice buildups may also be occurring downstream, especially near river bends and bridges. Water and ice levels may fluctuate during very cold periods. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$
027 WGUS83 KGRB 101727 FLSGRB Flood Statement National Weather Service Green Bay WI 1127 AM CST Wed Jan 10 2018 ...The Flood Warning is cancelled for the following rivers in Michigan...Wisconsin... Menominee River near Pembine AFFECTING Menominee and Marinette Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. The next scheduled routine statement will be issued tomorrow morning. && MIC109-WIC075-101757- /O.CAN.KGRB.FL.W.0001.000000T0000Z-180110T1727Z/ /PBIW3.1.IJ.180107T2342Z.180110T1000Z.180110T1130Z.NO/ 1127 AM CST Wed Jan 10 2018 The Flood Warning is cancelled for The Menominee River near Pembine. * At 8:00 AM Wednesday the stage was 16.0 feet and slowly falling. * Flood stage is 16.0 feet. * Impacts at 16.0 feet. An ice jam is likely occurring. Flooding affects mainly lowland and forested land adjacent to the river. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Dec 31, 11:44 PM CST, 35 minutes earlier.
Area forecast discussion, Dec 31, 11:44 PM CST, 35 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1144 PM CST Sun Dec 31 2017 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Monday Issued at 248 PM CST Sun Dec 31 2017 A quiet and cold winter day across the area this afternoon. Sunny to mostly sunny skies prevailed across most of the area as high pressure builds into the central Plains. Some low clouds have developed / moved into northern WI as flow over Lake Superior added some low level moisture. Boundary layer flow over Lake Superior is WNW this afternoon which limits lake effect clouds (and snow shower activity) for north central WI, but the flow will veer slightly to the NW this evening and overnight. This will allow more of the lake effect activity to make it into north central WI. Will continue to have more clouds and the chance for snow showers and flurries to cover this activity, but little to no accumulation is expected. Downsloping and drier air will limit the southern extent of this activitym, with mostly clear skies expected. A very cold night is expected across the entire area, with double digit readings below zero a good bet for locations away from Lake Michigan. Wind chill readings remain near or below criteria for central and north central WI this afternoon and will fall into the -20 to -35F range as temps drop tonight. Over the east, readings will drop into advisory criteria by early evening, so the wind chill advisory looks good. Forecast calls for wind chills to near/around warning criteria for a few hours overnight into early Monday (New Year's Day) across central and north central WI, but prefer to stick with the advisory as it looks to be marginal and if winds drop more than forecast, wind chills would be well withn advisory criteria. Plus, this matches up with surrounding offices. For New Year's Day, flow over Lake Superior continues to support clouds and possible flurries for north central WI, with dry conditions farther south. Another very cold day is on tap, with highs only climbing into the single digits above zero. .LONG TERM...Monday Night Through Sunday Issued at 248 PM CST Sun Dec 31 2017 Much colder than normal conditions are expected to persist into next weekend as upper level flow remains from the northwest. Temperatures will generally be 10 to 20 degrees below normal with highs mostly in the single digits to around 15 degrees. Overnight lows are forecast to be mostly in the single digits below zero. Wind chills are expected to fall into the 15 below to 25 below zero range most nights. The main exception may come at the end of the forecast period next Sunday when temperatures could approach normal levels according to the GFS and Canadian models as 850 mb temperatures approach zero degrees. However the ECMWF maintains the very cold temperatures next Sunday as 850 mb temperatures remain in the double digits below zero. Given the model discrepancies the confidence in a warm up late next weekend is not very high. That being said the ECMWF does warm up temperatures eventually, just a few days later than the GFS and Canadian models. The extended period starts off dry Monday night and Tuesday as high pressure slides to the south of the state. A cold front and attendant shortwave will track along the US/Canadian border Tuesday night. Moisture with this system will be fairly limited, keeping snowfall totals below one inch across most of the area. After this system mainly lake effect snow showers across the far north and northern Door County are expected for the rest of the week. The next chance for widespread snow does not arrive until next weekend when a few low pressure systems tracking through the region could bring the chance for snow across the area. Model discrepancies are quite stark next weekend, therefore confidence in snow chances and amounts are very low. However there is the outside chance that there could be several inches of snowfall sometime next weekend if the system can tap into some Gulf moisture. && .AVIATION...for 06Z TAF Issuance Issued at 1144 PM CST Sun Dec 31 2017 Expansive ridge of high pressure building into the Plains will bring generally VFR conditions to most of the area through the TAF period. An exception will be over north-central Wisconsin where MVFR CIGS can be expected overnight as northwest winds off Lake Superior advect lake-induced SC southeastward across northern Wisconsin. Although RHI will primarily be impacted by the MVFR CIGS, the southern edge of the cloud deck could make it as far south as AUW after 08 UTC. SC deck should be begin to erode after 12 UTC as low-level winds back a bit more westerly and very dry arctic airmass continues to infiltrate the area on New Year's Day. && .GRB WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until noon CST Monday for WIZ005-010>013- 018>022-030-031-035>040-045-048>050-073-074. && SHORT TERM.....Bersch LONG TERM......Kurimski AVIATION.......ESB
Hazardous weather outlook, Dec 31, 2:11 PM CST, 10 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 211 PM CST Sun Dec 31 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-012015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 211 PM CST Sun Dec 31 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The combination of cold temperatures and wind will result in hazardous conditions for anyone outdoors tonight. Conditions such as those expected can result in frostbite in as little as 20 to 30 minutes if you do not have adequate winter clothing. .DAYS TWO THROUGH SEVEN...Monday through Sunday The combination of cold temperatures and wind will result in hazardous conditions at times throughout the rest of the week. Roads could become slippery Tuesday night as an upper level disturbance brings light snow to the area. Less than an inch of snow is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-012015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 211 PM CST Sun Dec 31 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Sunday The probability for widespread hazardous weather is low. Bersch/Kurimski
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 3:32 PM CST | Small Craft Advisory | GRB | 35 hr |
Nearby
River Flood Warnings in Michigan, 2018River Flood Warnings in Wisconsin, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.